MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 150X10MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS

DEPUY ORTHOPAEDICS INC US UNIVERSAL STEM 150X10MM FLUTED; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Catalog Number 867438
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp is reporting to nca/ bfarm: at the femoral component of the coupled knee prosthesis, the cemented stem has broken off from the sleeve.Doi: on (b)(6) 2022, doe: on (b)(6) 2024, affected side: left.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Product description:- universal stem 150x12mm fluted, product code:- 867440, lot no:- 686899, quantity of manufactured:- (b)(4), date of manufacturing:- 20-aug-2015, expiry date:- 31-jul-2025.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : product description:- universal stem 150x12mm fluted product code:- 867440 lot no:- 686899 quantity of manufactured:-(b)(4), date of manufacturing:- 20-aug-2015, expiry date:- 31-jul-2025.Device history review : a manufacturing record evaluation was performed for the finished device product description: universal stem 150x12mm fluted product code: 867440 lot no: 686899 and no non-conformances or manufacturing irregularities were identified for this batch.
 
Event or Problem Description
Addition information was received stating: a.Did an or time extension occur during the revision? if so, how long.Yes from about 1 hours.B.Affected page? right or left left.C.Was there any adverse consequences for the patient due to the reported event? a revision to distal femur replacement was carried out.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿at the femoral component of the coupled knee prosthesis, the cemented stem has broken off from the sleeve¿.The product returned to medtech orthopaedics for evaluation.The femoral knee, along with other related components (femoral sleeve, tibial insert, hinge pin, and patella) where also returned.The complaint units were forwarded to the medtech orthopaedics material science lab in warsaw for further evaluation.Visual analysis revealed that the universal stem 150x10mm fluted has fractured, fragment was retained within the sleeve.No definitive anatomical directionality or orientation could be determined for the distal portion.Stereomicroscopic evaluation of the distal fracture surfaces revealed burnishing, however beach marks were observed suggesting fatigue fracture.Additionally, ratchet marks were observed near the initiation region, indicating multiple initiation sites.Evaluation of the fracture using scanning electron microscope (sem) revealed significant burnishing, although some isolated regions still displayed distinct fracture features.Fatigue striations were observed consistent with fatigue fracture.Ductile and shear dimples were also observed indicative of ductile overload final fracture.In conclusion, all observed fracture features were consistent with titanium alloy low-stress high-cycle fatigue.No evidence of material or manufacturing defects was found that could have contributed to the initiation or propagation of the fracture to failure.A manufacturing record evaluation was performed for the finished device [867440 / 686899] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the fracture of the universal stem cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The overall complaint was confirmed as the observed condition of the universal stem 150x10mm fluted would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: (b)(4), 2) date of manufacture: 10/sep/2014, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: 31/aug/2024, 5) ifu reference: 090200252, device history review : a manufacturing record evaluation was performed for the finished device [867440 / 686899] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
UNIVERSAL STEM 150X10MM FLUTED
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19407340
Report Number1818910-2024-11646
Device Sequence Number12883399
Product Code JWH
UDI-Device Identifier10603295217961
UDI-Public(01)10603295217961(17)240801(10)569610
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue Number867438
Device Lot Number569610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/03/2024
07/16/2024
09/24/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/04/2024
07/17/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS UNIV TIB HIN INS XSM 14MM; LPS UNIV TIB HIN INS XSM 18; MBT REVISION CEM TIB TRAY SZ 2
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale